MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER
Catalog Number 10732301
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.(b)(4).Device unavailable for return.
 
Event or Problem Description
As reported june 09, 2016, a patient presented of unknown age and gender for an angiographic procedure.At the start of the procedure, when the guidewire was fed through the catheter, the radiopaque part of the catheter fractured off.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to this event.It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported defective disposable device was not returned, angiodynamics is unable to perform a device evaluation.However, the user did provide a photograph illustrating the defect.Based on the photographic evidence provided by the account, the customer's reported complaint description of soft-vu tip fracture is confirmed.The patient was unaffected due to this failure as this defect was found during preparation.Although the complaint description is confirmed a definitive root cause for the event cannot be determined.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
SOFT-VU ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key5762322
Report Number1319211-2016-00097
Device Sequence Number13614667
Product Code DQO
UDI-Device IdentifierH787107323015
UDI-PublicH787107323015
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K032376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number10732301
Device Lot Number602905
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date01/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1